Hail, Coryell
- When
- April 16, 1:10 PM CST to 1:15 PM CST
- Where
- Coryell County, 5.99 mi NW of Bee House
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.470, -98.140
Dime to quarter sized hail with heavy rain was reported in Evant.
Isolated afternoon thunderstorms developed across the area. During the evening hours, the storms congealed into a large complex that produced small hail, damaging winds, and very heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Isolated afternoon thunderstorms developed across the area. During the evening hours, the storms congealed into a large complex that produced small hail, damaging winds, and very heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 16, 11:48 AM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1248 PM CDT THU APR 16 2015 .AVIATION... MVFR CIGS ARE HANGING AROUND SEVERAL SITES THIS AFTERNOON...BUT SHOULD EVENTUALLY LIFT TO VFR DURING THEN NEXT COUPLE OF HOURS. MEANWHILE...INSTABILITY IS ON THE INCREASE THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE 70S. A DISTURBANCE ROTATING AROUND THE UPPER LOW /CENTERED OVER THE 4-CORNERS REGION/ IS RESPONSIBLE FOR THE THUNDERSTORM DEVELOPMENT JUST SOUTHWEST OF MNZ. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY AS THE DISTURBANCE MOVES NORTHEAST. THE MOST LIKELY TIME FOR CONVECTION IN AND AROUND THE METROPLEX STILL LOOKS TO BEGIN AROUND 23Z...WITH ACTIVITY WINDING DOWN AROUND 17/03Z. THE LATEST HI RESOLUTION MODEL GUIDANCE INDICATES THAT MOST CONVECTION WILL BE CENTERED JUST SOUTH OF THE METROPLEX TAF LOACTIONS. WE WILL KEEP VCTS AT ALL DFW AREA LOCATIONS AND POSSIBLY AMEND IN THE NEXT FEW HOURS TO INCLUDE A TEMPO IF/WHEN THE TIMING BECOMES MORE CLEAR. THE WACO TAF MAY NEED TO BE AMENDED SOONER BASED ON RADAR TRENDS...AS STORM COVERAGE WILL BE A LITTLE HIGHER IN AND AROUND THE KACT AREA. OTHERWISE WINDS SHOULD REMAIN OUT OF THE SOUTHEAST 10-15 KT. LOW CIGS WILL SURGE BACK NORTH OVERNIGHT ONCE CONVECTION WINDS DOWN...REACHING ALL LOCATIONS BY 12Z. ADDITIONAL STORMS WILL BE POSSIBLE LATE FRIDAY...JUST BEYOND THIS FORECAST CYCLE. 30 && .UPDATE... THUNDERSTORMS ARE STARTING TO INTENSIFY LATE THIS MORNING SOUTHWEST OF THE FORECAST AREA BETWEEN BROWNWOOD AND JUNCTION AHEAD OF AN ADVANCING SHORTWAVE. EXPECT THIS ACTIVITY TO INCREASE IN THE AREAL COVERAGE THIS AFTERNOON AS IT MOVES NORTHEAST. HAVE ONLY MADE TO SOME MINOR ADJUSTMENTS TO THE PREVIOUS FORECAST TO ACCOUNT FOR ON-GOING TRENDS. 58 && .PREV DISCUSSION... /ISSUED 339 AM CDT THU APR 16 2015/ AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DEEPEN NEAR THE FOUR CORNERS REGION TODAY. LARGE SCALE UPWARD VERTICAL MOTION WILL STEADILY INCREASE FROM SOUTHWEST TO NORTHEAST TODAY WHICH WILL DESTABILIZE THE AIR ACROSS NORTH TEXAS. THE ONLY INGREDIENT NECESSARY FOR THUNDERSTORMS THAT WILL BE QUESTIONABLE IS A SOURCE OF MECHANICAL LIFT. IT APPEARS THAT THE DRYLINE WILL REMAIN ACROSS THE HIGH PLAINS OF TEXAS THROUGH THE AFTERNOON AND NOT BE A FACTOR. HOWEVER...MODELS DO INDICATE THAT A WEAK SHORTWAVE WILL MOVE OUT OF SOUTHWEST TEXAS AND SHOULD PROVIDE THE NECESSARY FORCING FOR STORM DEVELOPMENT LATE THIS AFTERNOON. ANY STORMS WHICH DO DEVELOP THIS AFTERNOON WILL HAVE A POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS THE SOUTHWEST QUARTER OF THE REGION WHERE INSTABILITY WILL BE THE MOST FAVORABLE. STORMS SHOULD FOLLOW THE SHORTWAVE AS IT MOVES NORTHEAST THIS EVENING. MID LEVEL INSTABILITY WILL NOT BE NEARLY AS STRONG ACROSS THE EASTERN ZONES OF NORTH TEXAS AND THE GENERAL TREND WILL BE FOR STORMS TO WEAKEN AS THE MOVE NORTHEAST. A FEW OF THE MODEL SOLUTIONS DO DEVELOP A SECOND AREA OF CONVECTION ACROSS THE SOUTHWEST ZONES LATE IN THE EVENING AS A 30+ KNOT LOW LEVEL JET DEVELOPS. THE FATE OF THIS DEVELOPMENT HINGES LARGELY ON THE SPEED OF THE SHORTWAVE THIS AFTERNOON SINCE A PERIOD OF LARGE SCALE SUBSIDENCE WILL SET UP IN ITS WAKE. WE HAVE OPTED TO KEEP CHANCE POPS ACROSS MOST OF THE AREA OVERNIGHT TONIGHT BUT DO NOT FEEL A WIDE SPREAD RAIN EVENT WILL OCCUR...ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR. THE HIGH PLAINS UPPER LOW WILL BEGIN TO MOVE SLOWLY EAST/NORTHEAST ON FRIDAY WHICH WILL ALLOW THE DRYLINE TO MOVE A BIT CLOSER TO NORTH TEXAS DURING THE AFTERNOON. THE PERSISTENT LARGE SCALE UPWARD VERTICAL MOTION OVER THE REGION WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE AND ABUNDANT MOISTURE WILL REMAIN IN PLACE. THEREFORE...SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON FRIDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN ANOTHER SHORTWAVE TRANSLATES ACROSS THE REGION. THUNDERSTORM CHANCES WILL CONTINUE THROUGH SATURDAY AS THE UPPER LOW MEANDERS ACROSS SOUTHEASTERN COLORADO AND SOME WEAK RIPPLES EMBEDDED IN SOUTHWEST FLOW ALOFT MOVE ACROSS NORTH TEXAS. THE UPPER LOW WILL FINALLY BEGIN TO OPEN UP AND MOVE EASTWARD ACROSS KANSAS AND OKLAHOMA ON SATURDAY NIGHT WHICH WILL ALLOW A COLD FRONT TO MOVE ACROSS THE SOUTHERN PLAINS. SHOWERS AND STORMS ARE POSSIBLE ALONG THE FRONT...BUT THE BEST LARGE SCALE DYNAMICS WILL REMAIN NORTH OF THE REGION. STORM CHANCES WILL DECREASE FROM WEST TO EAST SATURDAY NIGHT THROUGH SUNDAY MORNING AS DRY AIR MOVES IN BEHIND THE FRONT. SUNDAY AFTERNOON THROUGH MONDAY WILL BE DRY AND QUIET ACROSS THE REGION WITH NORTH TO NORTHEAST FLOW AT THE SURFACE AND ZONAL FLOW ALOFT. A WEAK SHORT WAVE IS PROGGED BY THE GFS AND ECMWF TO MOVE EAST FROM THE HIGH PLAINS MONDAY THROUGH TUESDAY. THIS SYSTEM COULD RESULT IN A FEW ELEVATED SHOWERS AND THUNDERSTORMS... ESPECIALLY NEAR THE RED RIVER. LOW LEVEL MOISTURE WILL BE ON THE INCREASE TUESDAY NIGHT THROUGH WEDNESDAY AS SURFACE LOW PRESSURE DEEPENS ACROSS THE CENTRAL HIGH PLAINS. SOME WEAK DISTURBANCES MOVING THROUGH WESTERLY FLOW ALOFT WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 66 79 65 81 / 40 60 50 40 40 WACO, TX 80 65 78 62 80 / 50 60 50 50 40 PARIS, TX 78 64 79 64 76 / 30 30 50 50 40 DENTON, TX 78 64 78 60 79 / 40 50 50 40 40 MCKINNEY, TX 77 64 79 59 76 / 30 50 50 40 40 DALLAS, TX 77 67 79 64 78 / 40 60 50 40 40 TERRELL, TX 78 67 78 63 78 / 40 60 50 50 40 CORSICANA, TX 78 67 78 64 77 / 50 60 50 50 40 TEMPLE, TX 81 65 78 62 79 / 60 60 60 50 40 MINERAL WELLS, TX 79 63 78 59 80 / 60 50 50 40 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/58
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1028 AM CDT THU APR 16 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1028 AM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS MUCH OF NORTH TEXAS. SOME STORMS WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THE BEST POTENTIAL FOR SEVERE STORMS WILL BE WEST OF A LINE FROM BOWIE TO DALLAS TO PALESTINE. THERE IS ALSO A LOW-END TORNADO THREAT WEST OF THE INTERSTATE 35 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY AND SATURDAY...BEFORE TAPERING OFF ON SUNDAY. THE THREAT OF SEVERE STORMS WILL CONTINUE...ESPECIALLY FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN COULD RESULT IN SOME FLOODING ISSUES DURING THE PERIOD. AFTER A STORM-FREE PERIOD SUNDAY NIGHT AND MONDAY...LOW THUNDERSTORM CHANCES WILL RETURN MONDAY NIGHT AND CONTINUE THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND EVENING...PARTICULARLY WEST OF A LINE FROM BOWIE TO DALLAS TO PALESTINE.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 PM CDT THU APR 16 2015
TXZ141-143-161830-
COMANCHE TX-HAMILTON TX-
1252 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND SOUTHEASTERN
COMANCHE COUNTIES UNTIL 130 PM CDT...
AT 1250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF EVANT...OR 11 MILES SOUTHWEST OF HAMILTON...MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS OF UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HAMILTON.
LAT...LON 3194 9833 3197 9826 3196 9824 3192 9821
3193 9817 3180 9786 3142 9826 3142 9827
3157 9838
TIME...MOT...LOC 1750Z 203DEG 22KT 3160 9827
15-BAINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 PM CDT THU APR 16 2015
TXZ142-156-161915-
MILLS TX-LAMPASAS TX-
120 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAMPASAS AND
SOUTHEASTERN MILLS COUNTIES UNTIL 215 PM CDT...
AT 119 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN SABA...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS OF UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDTHWAITE AND LOMETA.
LAT...LON 3140 9870 3160 9842 3117 9807 3103 9844
3106 9848 3108 9846 3111 9846 3112 9850
3109 9853 3117 9851 3120 9857 3124 9856
3127 9859 3125 9860 3126 9860 3132 9859
3131 9864 3137 9865 3134 9871
TIME...MOT...LOC 1819Z 246DEG 23KT 3112 9872
15-BAINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT THU APR 16 2015
TXZ143-161915-
HAMILTON TX-
125 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 215 PM
CDT...
AT 124 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF EVANT...OR 9 MILES SOUTHWEST OF HAMILTON...MOVING
NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS OF UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMILTON AND HICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3179 9825 3184 9816 3192 9820 3201 9801
3172 9780 3148 9816 3157 9835
TIME...MOT...LOC 1824Z 208DEG 12KT 3159 9822
15-BAINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 137 PM CDT THU APR 16 2015 TXZ156-161915- LAMPASAS TX- 137 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAMPASAS COUNTY UNTIL 215 PM CDT... AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAMPASAS...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS OF UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAMPASAS. LAT...LON 3111 9825 3139 9813 3118 9798 3107 9816 TIME...MOT...LOC 1837Z 210DEG 28KT 3115 9816 15-BAIN
The Ft Hood radar (KGRK), 110 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
2 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Dime to quarter sized hail with heavy rain was reported in Evant.
The public reported 1 inch hail in Gatesville.
Numerous trees were knocked down in Van and some of the trees fell on homes.
Several trees were knocked down on Hwy 19, FM 16, and Hwy 110.
There was 2.5 ft. of water flowing over FM1805. Several homes in Van were flooded as well, and water rescues were performed by first responders.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571002, 571003, 571004, 571006, 571000.